Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 31, 2007, 3:26 PM CDT for Decatur County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 3:26 PM CDT (20:26 UTC)
- Expired
- May 31, 2007, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Decatur County, KS
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:10 PM CDT | HAIL 1 | 6 S Oberlin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:01 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 312025 SVRGLD KSC039-312130- /O.NEW.KGLD.SV.W.0089.070531T2026Z-070531T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 326 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN NORTHWEST KANSAS... * UNTIL 430 PM CDT * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF OBERLIN...OR ABOUT 13 MILES SOUTH OF HERNDON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRAER AROUND 340 PM CDT... OBERLIN AND LEOVILLE AROUND 350 PM CDT... DRESDEN AROUND 355 PM CDT... KANONA AROUND 405 PM CDT... JENNINGS AROUND 415 PM CDT... NORCATUR AROUND 430 PM CDT... THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 70 AND 99. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3993 10074 3956 10074 3955 10018 3997 10018 $$ AEP
4 follow-up statements
000 WWUS53 KGLD 312035 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT THU MAY 31 2007 KSC039-312130- /O.CON.KGLD.SV.W.0089.000000T0000Z-070531T2130Z/ DECATUR KS- 334 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR DECATUR COUNTY... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF OBERLIN...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TRAER AROUND 340 PM CDT... OBERLIN AND LEOVILLE AROUND 350 PM CDT... DRESDEN AROUND 355 PM CDT... KANONA AROUND 405 PM CDT... JENNINGS AROUND 410 PM CDT... NORCATUR AROUND 425 PM CDT... THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 70 AND 99. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3993 10074 3956 10074 3955 10018 3997 10018 $$ AEP
000 WWUS53 KGLD 312044 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT THU MAY 31 2007 KSC039-312130- /O.CON.KGLD.SV.W.0089.000000T0000Z-070531T2130Z/ DECATUR KS- 343 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR DECATUR COUNTY... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF OBERLIN...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OBERLIN AND LEOVILLE AROUND 405 PM CDT... DRESDEN AROUND 415 PM CDT... KANONA AND JENNINGS AROUND 430 PM CDT... THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 70 AND 99. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3993 10074 3956 10074 3955 10018 3997 10018 $$ AEP
000 WWUS53 KGLD 312055 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 255 PM MDT THU MAY 31 2007 KSC039-312130- /O.CON.KGLD.SV.W.0089.000000T0000Z-070531T2130Z/ DECATUR KS- 355 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR DECATUR COUNTY... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF OBERLIN...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OBERLIN AROUND 400 PM CDT... LEOVILLE AROUND 405 PM CDT... DRESDEN AROUND 415 PM CDT... KANONA AROUND 420 PM CDT... JENNINGS AROUND 430 PM CDT... THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 70 AND 99. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3993 10074 3956 10074 3955 10018 3997 10018 $$ AEP
000 WWUS53 KGLD 312110 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT THU MAY 31 2007 KSC039-312130- /O.CON.KGLD.SV.W.0089.000000T0000Z-070531T2130Z/ DECATUR KS- 411 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR DECATUR COUNTY... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF OBERLIN...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEOVILLE AROUND 420 PM CDT... DRESDEN AROUND 425 PM CDT... KANONA AND JENNINGS AROUND 430 PM CDT... THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 70 AND 99. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3993 10074 3956 10074 3955 10018 3997 10018 $$ AEP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:17 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 31, 1:17 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1217 PM MDT THU MAY 31 2007
.DISCUSSION...FORECAST UPDATED TO EXPAND THE COVERAGE OF THE FLASH
FLOOD WATCH ACROSS THE TRI-STATE REGION. STORMS HAVE DEVELOPED NEAR
THE KANSAS AND NEBRASKA BORDER WITH ADDITIONAL STORMS EXPECTED TO
DEVELOP AND BECOME MORE WIDESPREAD ACROSS THE TRI-STATE REGION
DURING THE REMAINDER OF THE AFTERNOON AND EVENING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001>004-013>016-
027>029-041-042.
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079>081.
CO...NONE.
&&
LOCKHART/JRMHazardous weather outlook, May 31, 11:58 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT THU MAY 31 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1058 AM MDT THU MAY 31 2007 /1158 AM CDT THU MAY 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND EAST OF A SURFACE TROUGH OF LOWER PRESSURE ACROSS EASTERN COLORADO THIS AFTERNOON AND MOVE EAST OVERNIGHT. SUPERCELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE TRI-STATE AREA TONIGHT. ADDITIONAL RAIN WILL AGGRAVATE EXISTING FLOODING PROBLEMS ACROSS EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MCGUIRE/LOCKHART
In the hours before
Local storm report, May 31, 2:32 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
132 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 NW NORTON 39.89N 99.96W
05/31/2007 E1.00 INCH NORTON KS TRAINED SPOTTER
&&
CFOLTZLocal storm report, May 31, 2:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
139 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 3 W OBERLIN 39.82N 100.59W
05/31/2007 E0.75 INCH DECATUR KS LAW ENFORCEMENT
HAIL COVERING THE GROUND
&&
KJAMESLocal storm report, May 31, 2:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
151 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 N CALVERT 39.86N 99.76W
05/31/2007 E1.00 INCH NORTON KS TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
CFOLTZLocal storm report, May 31, 3:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST NORTON 39.84N 99.89W
05/31/2007 M60 MPH NORTON KS AWOS
&&
CFOLTZLocal storm report, May 31, 3:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
221 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 10 SE ATWOOD 39.71N 100.91W
05/31/2007 E0.75 INCH RAWLINS KS TRAINED SPOTTER
&&
KJAMESLocal storm report, May 31, 3:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
225 PM MDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 11 W WINONA 39.06N 101.45W
05/31/2007 E0.88 INCH LOGAN KS PUBLIC
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:47 AM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 18 hr |
| May 31, 12:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 71 min |
| May 31, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 49 min |
| May 31, 2:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 46 min |
| May 31, 2:43 PM CDT | Tornado Warning | GLD | Norton | 21 min |
| May 31, 2:52 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 53 min |
| May 31, 3:00 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 60 min |
| May 31, 3:57 PM CDT | Flash Flood Warning | GLD | Logan, Thomas | 3 hr |
| May 31, 4:00 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 60 min |
| May 31, 4:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 27 min |
| May 31, 4:57 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 63 min |
| May 31, 5:32 PM CDT | Tornado Warning | GLD | Gove | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.